Alert archive / California / High Wind Warnings in 2013
High Wind Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Mar 22, 2013, 4:46 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2013, 4:46 AM PDT (11:46 UTC)
- Expired
- Mar 22, 2013, 9:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
433 WWUS76 KLOX 221146 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 446 AM PDT FRI MAR 22 2013 ...DAMAGING WINDS WILL CONTINUE ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT WIND PRONE SOUTH COAST THROUGH MID MORNING... ...WINDY CONDITIONS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH THIS SATURDAY MORNING.... .STRONG NORTHERLY WINDS WITH GUSTS BETWEEN 60 AND 70 MPH HAVE DEVELOPED ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND WIND PRONE SANTA BARBARA SOUTH COAST THIS MORNING. THESE DANGEROUS WINDS WILL CONTINUE THROUGH MID MORNING BEFORE DIMINISHING SOME THROUGH THIS AFTERNOON. A WIND ADVISORY WILL LIKELY NEEDED FOR THIS AREA AFTER THE HIGH WIND WARNING IS DOWNGRADED THIS MORNING. WINDS WILL CONTINUE TO AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL THROUGH EARLY SATURDAY MORNING. THERE WILL BE A BRIEF TIME WHERE WINDS WILL RELAX A FEW HOURS LATE THIS MORNING...BUT STRENGTHEN ONCE AGAIN LATE THIS AFTERNOON AND OVERNIGHT. GUSTY NORTH WINDS WILL CONTINUE ACROSS THE SANTA CLARITA VALLEY THROUGH MID MORNING...WHILE THE ANTELOPE VALLEY HAS HELD ON TO GUSTY WEST TO NORTHWEST WINDS THIS MORNING AND WILL CONTINUE FOR THE NEXT FEW HOURS BEFORE DIMINISHING BELOW ADVISORY LEVELS. OTHERWISE THERE WILL BE LOCAL GUSTY WINDS ACROSS THE SAN FERNANDO VALLEY AND SANTA MONICA MOUNTAINS THIS MORNING. WIND ADVISORIES MIGHT BE NEEDED ONCE AGAIN FOR SOME LOS ANGELES COUNTY VALLEYS THIS EVENING THROUGH EARLY SATURDAY MORNING. CAZ039-052-221400- /O.UPG.KLOX.WI.Y.0021.000000T0000Z-130323T1000Z/ /O.NEW.KLOX.HW.W.0009.130322T1146Z-130322T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 446 AM PDT FRI MAR 22 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH...STRONGEST ACROSS THE SANTA YNEZ RANGE. ISOLATED GUSTS TO 70 MPH WILL BE POSSIBLE NEAR MONTECITO HILLS. WINDS WILL DECREASE SOME BY MID MORNING WHEN A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE REMAINDER OF TODAY AND CONTINUE OVERNIGHT THROUGH EARLY SATURDAY MORNING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON HIGHWAYS 101 AND 154. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ053-054-221400- /O.CON.KLOX.WI.Y.0021.000000T0000Z-130323T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 446 AM PDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...EXCEPT ISOLATED GUSTS OVER 60 MPH ACROSS EXPOSED RIDGETOPS. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. WIND SPEEDS WILL DECREASE FOR A SHORT PERIOD EARLY THIS AFTERNOON...BUT STRENGHTN ONCE AGAIN LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-221300- /O.CON.KLOX.WI.Y.0021.000000T0000Z-130322T1300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 446 AM PDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WINDS...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...STRONGEST ACROSS WESTERN PORTIONS. WINDS WILL DECREASE SOME THIS MORNING BUT ISOLATED GUSTS OF 45 MPH WILL CONTINUE THIS MORNING. A WIND ADVISORY MIGHT BE NEEDED ONCE AGAIN LATE THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS AND POTENTIAL REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. HIGHWAYS 14 AND 138 WILL LIKELY BE IMPACTED BY THE GUSTY WINDS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-221400- /O.CON.KLOX.WI.Y.0021.000000T0000Z-130322T1600Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 446 AM PDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH...EXCEPT ISOLATED GUSTS TO 50 MPH IN HIGHER LOCATIONS. STRONGEST WINDS WILL BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. WINDS WILL DIMINISH SOME THIS MORNING BUT STRENGTHEN ONCE AGAIN THIS EVENING. A WIND ADVISORY MIGHT BE NEEDED ONCE AGAIN THIS EVENING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN/HALL
2 follow-up statements
859 WWUS76 KLOX 221304 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 604 AM PDT FRI MAR 22 2013 ...DAMAGING WINDS WILL CONTINUE ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT WIND PRONE SOUTH COAST THROUGH MID MORNING... ...WINDY CONDITIONS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH THIS SATURDAY MORNING.... .STRONG NORTHERLY WINDS WITH GUSTS BETWEEN 60 AND 70 MPH CONTINUE ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND WIND PRONE SANTA BARBARA SOUTH COAST THIS MORNING. THESE DANGEROUS WINDS WILL CONTINUE THROUGH MID MORNING BEFORE DIMINISHING SOME THROUGH THIS AFTERNOON. A WIND ADVISORY WILL LIKELY NEEDED FOR THIS AREA AFTER THE HIGH WIND WARNING IS DOWNGRADED THIS MORNING. WINDS WILL CONTINUE TO AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL THROUGH EARLY SATURDAY MORNING. THERE WILL BE A BRIEF TIME WHERE WINDS WILL RELAX A FEW HOURS LATE THIS MORNING...BUT STRENGTHEN ONCE AGAIN LATE THIS AFTERNOON AND OVERNIGHT. GUSTY NORTH WINDS WILL CONTINUE ACROSS THE SANTA CLARITA VALLEY THROUGH MID MORNING. OTHERWISE THERE WILL BE LOCAL GUSTY WINDS ACROSS THE SAN FERNANDO AND ANTELOPE VALLEYS AND THE SANTA MONICA MOUNTAINS THIS MORNING. WIND ADVISORIES MIGHT BE NEEDED ONCE AGAIN FOR SOME LOS ANGELES COUNTY VALLEYS THIS EVENING THROUGH EARLY SATURDAY MORNING. CAZ059-221415- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-130322T1300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 604 AM PDT FRI MAR 22 2013 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... WINDS HAVE WEAKENED ACROSS THE AREA. LOCAL GUSTS TO 45 MPH MAY STILL OCCUR EARLY THIS MORNING ACROSS THE WESTERN PORTION. $$ CAZ039-052-221600- /O.CON.KLOX.HW.W.0009.000000T0000Z-130322T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 604 AM PDT FRI MAR 22 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH...STRONGEST ACROSS THE SANTA YNEZ RANGE. ISOLATED GUSTS TO 70 MPH WILL BE POSSIBLE NEAR MONTECITO HILLS. WINDS WILL DECREASE SOME BY MID MORNING WHEN A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE REMAINDER OF TODAY AND CONTINUE OVERNIGHT THROUGH EARLY SATURDAY MORNING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON HIGHWAYS 101 AND 154. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ053-054-221600- /O.CON.KLOX.WI.Y.0021.000000T0000Z-130323T1000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 604 AM PDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH...EXCEPT ISOLATED GUSTS OVER 60 MPH ACROSS EXPOSED RIDGETOPS. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. WIND SPEEDS WILL DECREASE FOR A SHORT PERIOD EARLY THIS AFTERNOON...BUT STRENGTHEN ONCE AGAIN LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-221600- /O.CON.KLOX.WI.Y.0021.000000T0000Z-130322T1600Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 604 AM PDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH...EXCEPT ISOLATED GUSTS TO 50 MPH IN HIGHER LOCATIONS. STRONGEST WINDS WILL BE FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. WINDS WILL DIMINISH SOME THIS MORNING BUT STRENGTHEN ONCE AGAIN THIS EVENING. A WIND ADVISORY MIGHT BE NEEDED ONCE AGAIN THIS EVENING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
620 WWUS76 KLOX 221618 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 918 AM PDT FRI MAR 22 2013 ...WINDY CONDITIONS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH THIS SATURDAY MORNING.... .NORTHERLY WINDS WITH GUSTS OF 40 TO 50 MPH WILL CONTINUE THIS MORNING...HOWEVER THERE WILL BE LULL IN THE WINDS DURING THE AFTERNOON. WINDS ARE EXPECTED TO INCREASE TONIGHT BUT NOT BE QUITE AS STRONG AS LAST NIGHT. CAZ039-052-230030- /O.EXP.KLOX.HW.W.0009.000000T0000Z-130322T1600Z/ /O.EXB.KLOX.WI.Y.0021.000000T0000Z-130323T1200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 918 AM PDT FRI MAR 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. * WINDS AND TIMING... NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES THIS MORNING. WINDS WILL DECREASE MIDDAY AND AFTERNOON BUT INCREASE AGAIN BY EVENING. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON HIGHWAY 101 AND 154. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-230030- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-130322T1600Z/ /O.NEW.KLOX.WI.Y.0022.130322T1618Z-130323T1600Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 918 AM PDT FRI MAR 22 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY. * WINDS AND TIMING...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. WINDS WILL DECREASE THIS AFTERNOON BUT INCREASE AGAIN TONIGHT. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-230030- /O.EXT.KLOX.WI.Y.0021.000000T0000Z-130323T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 918 AM PDT FRI MAR 22 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SATURDAY... * WINDS AND TIMING...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...EXCEPT ISOLATED GUSTS TO 60 MPH ALONG RIDGETOPS THIS MORNING AND TONIGHT. WINDS WILL DECREASE DURING THE AFTERNOON BUT WILL INCREASE AGAIN TONIGHT. * IMPACTS...WINDS THIS STRONG WILL CREATE HAZARDOUS DRIVING CONDITIONS WITH SUDDEN CROSS WINDS...ESPECIALLY ON THE 5 AND 14 FREEWAYS. DOWNED TREE BRANCHES AND POWER LINES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Mar 22, 3:20 AM PDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 22, 3:20 AM PDT, 1 hour 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 320 AM PDT FRI MAR 22 2013 .SYNOPSIS... MOSTLY CLEAR SKIES WILL PREVAIL ACROSS THE REGION THROUGH EARLY NEXT WEEK...ALTHOUGH SOME NIGHT AND MORNING LOW CLOUDS AND FOG CAN BE EXPECTED ALONG PORTIONS OF THE SOUTHERN COAST. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PARTS OF THE AREA AT TIMES THROUGH SATURDAY. SLIGHTLY ABOVE NORMAL TEMPERATURES ARE IN THE FORECAST DURING THE PERIOD. A WEAK COLD FRONT WILL LIKELY KEEP SHOWERS NORTH OF SAN LUIS OBISPO BY THE MIDDLE OF NEXT WEEK...WITH A BETTER CHANCE OF RAIN FOR THE AREA LATE NEXT WEEK INTO THE WEEKEND. && .SHORT TERM (TODAY-SUN)...IT HAS BEEN AN INTERESTING NIGHT. HIGH WINDS HAVE HELD SURPRISINGLY LONGER ACROSS THE ANTELOPE VALLEY THEN EXPECTED. THEREFORE HAVE KEPT WIND ADVISORY GOING UNTIL 6 AM THIS MORNING. WHAT WAS EXPECTED WAS THE SUNDOWNER WIND EVENT ACROSS THE SANTA BABARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST LAST EVENING WHERE HIGH TEMPS REACHED THE UPPER 70S IN PORTIONS OF SANTA BARBARA SOUTH COAST. IN FACT...THE CITY OF SANTA BARBARA BROKE A RECORD HIGH YESTERDAY AT 79 DEGREES. THE OLD RECORD WAS OF 78 DEGREES BACK IN 1976. A STRONG NORTHERLY GRADIENT BETWEEN LAX-BFL WAS UP TO -5.7MB THIS MORNING. THIS GENERALLY TRANSLATES INTO GUSTY NORTH WINDS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS INCLUDING THE I-5 CORRIDOR AS WELL AS THE SANTA CLARITA VALLEY. THERE HAVE BEEN SOME STRONG ISOLATED WIND GUSTS ACROSS THE SAN FERNANDO VALLEY AND SANTA MONICA MOUNTAINS AS WELL. A FEW LOCATIONS IN THE ADVISORY AREAS WERE REPORTING HIGH WIND WARNING CRITERIA GUSTS FROM 60 TO 72 MPH INCLUDING MONTECITO HILLS...SAUGUS...CAMP NINE AND WHITAKER PEAK. THERE WILL BE A REPEAT OF THESE CONDITIONS FOR THE SAME AREAS LATE THIS AFTERNOON THROUGH EARLY SATURDAY MORNING...BUT NOT AS LONG INTO THE MORNING HOURS SATURDAY. HAVE WENT AHEAD AND EXTENDED WIND ADVISORIES FOR THE MOUNTAIN LOCATIONS EXCLUDING THE SANTA MONICA MOUNTAINS THROUGH EARLY SATURDAY MORNING. LAX-BFL SURFACE GRADIENTS ARE EXPECTED TO BE A TAD WEAKER THIS EVENING...SO WILL LET DAY SHIFT LOOK CLOSER AT ADDING WIND ADVISORIES FOR THE SANTA CLARITA VALLEY AND POSSIBLY THE SANTA MONICA MOUNTAINS AND SAN FERNANDO VALLEY. THE OTHER POINT OF INTEREST HAS BEEN THE GALE FORCE WINDS ACROSS THE OUTER WATERS THAT HAVE HELPED TO SPIN UP AN EDDY ALONG THE LA COUNTY COAST. LATEST FOG PRODUCT IMAGERY INDICATED LOW CLOUDS PUSHING IN ACROSS THE SAN GABRIEL VALLEY AND THE SOUTHERN PORTION OF THE LA COUNTY COAST NEAR LONG BEACH. THIS IS TRICKY AS THIS MOIST AIR MASS IS BATTLING THE DRIER WINDIER AIR MASS TO THE NORTH. AT THIS POINT...IT IS A TOUGH CALL IF WEST LA WILL SEE ANY STRATUS...BUT BETTER CHANCE TO THE SOUTH NEAR THE PALOS VERDES PENINSULA AND INTO THE SAN GABRIEL VALLEY WHERE NORTH WINDS HAVE NOT BEEN A PROBLEM THIS MORNING. LOW CLOUDS COULD BACKDOOR IN ACROSS DOWNTOWN NOT AFFECTING THE COAST. WITH THE INVERSION QUITE WEAK...NOT EXPECTING LOW CLOUDS TO LAST LONG THIS MORNING FOR THE SAN GABRIEL VALLEY AND SOUTHERN LA COUNTY COASTAL AREAS. FURTHER INLAND...SOME CLOUDS HAVE BANKED UP AGAINST THE NORTHERN SLOPES OF THE VENTURA COUNTY MOUNTAINS THIS MORNING BUT THIS SHOULD ALSO BE SHORT LIVED. MODELS ARE ADVERTISING LOW LEVEL MOISTURE PUSHING INTO THE ANTELOPE VALLEY AS WELL...BUT WILL KEEP SKIES MOSTLY CLEAR TODAY BUT A FEW STRATOCU COULD DEVELOP BRIEFLY THIS MORNING. TEMPS TODAY SHOULD BE A TAD WARMER ALONG COASTAL AND COASTAL VALLEYS WHILE BEING SLIGHTLY COOLER ACROSS INTERIOR AREAS. SANTA BARBARA CITY SHOULD REACH THE LOWER 80S LATE THIS AFTERNOON OR EARLY EVENING DUE TO THE SUNDOWNER WINDS. THE COMBINATION OF GUSTY WINDS AND LOWERING HUMIDITIES WILL RESULT IN ELEVATED FIRE DANGER ACROSS THE MOUNTAINS AND SBA SOUTH COAST THROUGH TONIGHT. FOR MORE DETAILS...PLEASE REFER TO FIRE WEATHER SECTION BELOW. FOR SUNDAY...EXPECT COOLER CONDITIONS ALONG THE COAST AS WEAK OFFSHORE FLOW TURNS WEAKLY ONSHORE ALLOWING FOR BEST COOLING ACROSS THE COAST. THERE WILL CONTINUE TO BE BROAD NW FLOW ALOFT WITH THICKNESS AND HEIGHTS LOWERING SLIGHTLY TO HELP WITH THE COOL DOWN. BY SUNDAY NIGHT WEAKER NORTHERLY FLOW WILL DEVELOP BRINGING MORE WINDS TO THE SAME AREAS MENTIONED...BUT LIKELY WEAKER. LOW CLOUDS WILL BE LIMITED TO THE LA COAST AND SAN GABRIEL VALLEY OVERNIGHT. .LONG TERM (MON-THU)... BOTH THE GFS AND EURO MODELS SHOW A WEAK RIDGE ALOFT AHEAD OF AN APPROACHING AREA OF LOW PRESSURE. BY MONDAY MORNING...NORTH WINDS WILL BEGIN TO SHIFT TO THE NORTHEAST CAUSING A FEW DEGREES OF WARMING ALONG THE COAST AND COASTAL VALLEYS. THIS WILL BE SHORT LIVED AS A WEAK UPPER LEVEL TROUGH SHIFTS TOWARDS THE AREA. THIS WILL BRING THE START OF A MILD COOLING TREND THROUGH THE WEAK. HAVE PULLED OUT POPS FOR WEDNESDAY BUT KEPT THEM IN THE FORECAST FOR THURSDAY FOR AREAS N OF POINT CONCEPTION. A BETTER CHANCE OF RAIN LOOKS POSSIBLE FOR FRIDAY INTO THE WEEKEND. && .AVIATION...21/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL SHIFT SOUTHEAST. UPPER LEVEL MODERATE WEST SOUTHWEST WINDS WILL BECOME MODERATE NORTH NORTHWEST AND MID LEVEL LIGHT NORTHWEST WINDS WILL BECOME LIGHT TO MODERATE NORTH AFTER 22/17Z OVER THE AREA. MIXED ONSHORE AND NORTHERLY PRESSURE GRADIENT THROUGH 22/04Z AND AFTER 22/18Z OTHERWISE MODERATE NORTHERLY GRADIENT. WEAK MARINE INVERSION WAS AROUND 1.7KFT THIS MORNING WILL DIFFER BY MINUS .6KFT FRI MORNING WITH SCATTERED CLOUDS. KLAX...CHANCE CIGS 008 AND VSBY 5SM BR BETWEEN 22/09-22/17Z AND THEN CIGS 012 BETWEEN 22/17-22/19Z. KBUR...CHANCE LLWS WILL CONTINUE THROUGH 22/19Z...OTHERWISE BKN-SCT250. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .FIRE WEATHER... ELEVATED FIRE DANGER ACROSS THE MOUNTAINS AND SBA SOUTH COAST THROUGH TONIGHT DUE TO COMBINATION OF STRONG NORTHERLY WINDS AND LOWERING HUMIDITIES. SIMILAR WIND SPEEDS EXPECTED TONIGHT...WITH GUSTS GENERALLY BETWEEN 40 AND 50 MPH. HOWEVER...COULD SEE ISOLATED GUSTS OVER 60 MPH ACROSS FAVORED RIDGETOPS OF THE INTERSTATE 5 CORRIDOR AS WELL AS MONTECITO HILLS IN SBA COUNTY. ALREADY SEEING SOME HUMIDITIES FALL TO BETWEEN 15 AND 25 PERCENT ACROSS THESE LOCATIONS THIS MORNING. LATEST 06Z NAM CONTINUES TO SHOW ADDITIONAL DRYING TODAY ACROSS DOWNSLOPE AREAS...WITH HUMIDITIES POTENTIALLY FALLING INTO SINGLE DIGITS IN A FEW LOCATIONS. COMPRESSIONAL WARMING AND DRYING WILL CONTINUE TODAY ACROSS THE SBA SOUTH COAST AS WELL AS PORTIONS OF LA COUNTY...WITH WIDESPREAD HUMIDITIES IN THE TEENS AND SINGLE DIGITS. THIS COUPLED WITH DRYING 10-HOUR DEAD FUEL MOISTURE LEVELS WILL RESULT IN BRIEF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SBA SOUTH COAST AND ADJACENT FOOTHILLS...AS WELL AS THE LA COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR. .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...KAPLAN AVIATION...HALL FIRE...GOMBERG/CK WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 21, 6:55 PM PDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 655 PM PDT THU MAR 21 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-221300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 655 PM PDT THU MAR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT WINDY CONDITIONS IN THE MOUNTAINS...ANTELOPE VALLEY...AND SANTA BARBARA SOUTH COAST WILL CREATE LOCALLY HAZARDOUS DRIVING CONDITIONS. THE STRONG WINDS COMBINED WITH LOWERING HUMIDITIES WILL CAUSE ELEVATED FIRE DANGER ACROSS THESE LOCATIONS TONIGHT. GALE FORCE WINDS WINDS WILL CREATE BOATING HAZARDS ACROSS THE OUTER WATERS AS WELL AS THE SANTA BARBARA CHANNEL. THERE IS AN INCREASED RISK OF HAZARDOUS RIP CURRENTS AT THE BEACHES. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS WILL PERSIST THROUGH SATURDAY MORNING IN THE MOUNTAINS AS WELL AS THE SANTA BARBARA SOUTH COAST WILL CREATE LOCALLY HAZARDOUS DRIVING CONDITIONS. ELEVATED FIRE DANGER WILL ALSO CONTINUE IN THESE AREAS AS HUMIDITIES WILL LIKELY FALL INTO THE TEENS AND SINGLE DIGITS. GALE FORCE WINDS WINDS WILL CREATE BOATING HAZARDS ACROSS THE OUTER WATERS AS WELL AS THE SANTA BARBARA CHANNEL THROUGH SATURDAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:10 AM PDT | Small Craft Advisory | LOX | 18 hr | |
| Mar 22, 9:18 AM PDT | Wind Advisory | LOX | Los Angeles | 23 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.